Madopar


#1

Hi all,

I was diagnosed in August 2017. Since then I have been taking Requip XL steadily increasing the dose to what I am on today 10mg. I have had very little symptomatic relief up to now. My neuro yesterday has introduced Madopar 50/12.5 three times a day and CoCareldopa 25/100 at night. The Madopar dose is planned to double in dosage in 2 weeks.

Anybody been on a similar path any advise on what to expect in terms of relief of symptoms (mainly muscle stiffness and insomnia fir me), good or bad. My Neuro is confident I should notice a difference in about a week

Thanks


#2

I was diagnosed September 2018 and commenced treatment (Madopar & Selegelin a week later. I noticed very little Leif in symptoms (walking was very difficult) until I was on the maximum dose of Madopar (150mg 3 times a day) when the relief was extreme - my limp disappeared and I could walk easily without thinking about it. Best of luck to you!


#3

Thanks, any side effects ?


#4

Yes - it is early days yet and I don’t know how things will progress but most notable has been effects on my skin. An extremely itchy rash on my shins was treated with E45 and Betnovate. More recently the skin on my hands has gone a bit dry with some peeling (I have always experienced some dryness on my hands). I can’t be sure, at this stage, if another issue (regurgitation of some undigested food - not the entire meal thankfully) hours after eating can be attributed to symptoms or side effects re Parkinson’s or esophagitis.


#5

Oh dear, well I did ask for good and bad feedback :frowning:.

Thanks for taking the time to respond, prewarned is forearmed.


#6

Sorry if that sounds negative - I certainly wouldn’t want to go back to the symptoms which I experienced before commencing medication (or the way that the symptoms seemed to be headed). I have read several times on this forum that everyone is different in how they respond to treatment and how their symptoms progress - hopefully you won’t have any side effects


#7

Dare I ask, do you drink alcohol with it. I do enjoy the odd glass of wine. Any advise?


#8

I don’t find drinking in moderation to be a problem - the odd glass of wine or whisky will, hopefully, be OK for you


#9

I should probably add, especially since my comments seemed a bit negative, that the regurgitation problem does not occur every meal time - or every day or even every week.


#10

Sorry just seen your question but I am on Madopar there is no direct side effect for me except the first few weeks as dosage is changed I felt very sick and unwell until I became accustomed to the dose age


#11

Hi Wildrover - your medication seems similar to mine. I am in my twelfth year with Parkinsons and up to 7 or 8 months ago led a near normal life. I started on Mirapexin but changed over to. Requip XL after a short while because of trouble with my vision.At present I am taking 12mg day of Requip and Modapar 25/100mg 4 times a day. As I said earlier I have been okay up to now and I wish you well. With regard to the
CoCareldopa I personally have not heard of it before so cannot. comment buy because of increasing discomfort I am trying a drug called Saffinamide - unfortunately I am not taking to it very well and hope my consultant decides to something else.
Bella


#12

My husband noticed a huge difference once he had adapted to the Madopar. He was started on double your dose and it was a tough ride for a few weeks but the results, we considered, were miraculous. I hope you experience the same.


#13

Thanks for all your replies. I have now been on the current dosage for a week and apart from feeling a little better generally I haven’t noticed that much difference which is a bit deflating. However I am keeping the faith. I am due to double the dosage in 1 week. Hopefully as some of you have alluded to that will hopefully make the difference.